Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 34, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 11, 1997, 3:17 PM MDT for Hudspeth County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1997, 3:17 PM MDT (21:17 UTC)
- Expired
- Jun 11, 1997, 4:05 PM MDT
- In force
- 48 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 2219 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119 WUUS1 KELP 112118 RRA SVRELP TXC229-112205- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 317 PM MDT WED JUN 11 1997 THE NATIONAL WEATHER SERVICE IN EL PASO TX HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 405 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION ... IN SOUTHWESTERN TEXAS ...SOUTHERN HUDSPETH COUNTY AT 316 PM MDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES EAST OF SIERRA BLANCA MOVING EAST AT 15 MPH. THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS. THIS STORM MAY BE ACCOMPANIED BY WINDS GREATER THAN 55 MPH... HAIL 3/4 INCH OR LARGER...FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:37 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 11, 1:37 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 200 PM MDT WED JUN 11 1997 THE RIDGE IS BREAKING DOWN AS THE WEST COAST TROF SLIDES TO THE SOUTH, BUT IN THE MEAN TIME A BASIC NIL FORECAST FOR THE NEXT 48 HOURS. THE DEWPOINT TOPPED OUT AT AROUND 61 DEGREES BUT IN THE LAST THREE HOURS IT HAS TUMBLED ALMOST 20 DEGREES AS THE WINDS HAVE COME AROUND TO THE SOUTHWEST. THE WEST COAST TROUGH WILL QUICK A VORT MAX OUT AHEAD OF IT, BUT WITH LITTLE MOISTURE TO WORK WITH ONLY EXPECT AN INCREASE IN WINDS TOMMORW TEMPS WILL SLIDE OVER THE NEXT FEW DAYS AS THICKNESS FALL AHEAD OF THE TROF. I'M LEANING MORE TORWARDS THE FAN/FMR FOR TONIGHTS LOW THEN NGM WILL BE MY CHOICE FOR THE FINAL THREE PERIODS. NGM FWC IS A LITTLE WARM TONIGHT BECAUSE IT KEEPS THE WINDS UP, BUT I EXPECT THE WINDS TO DECOUPLE AGAIN TONIGHT AS THE DYNAMICS DON'T LOOK STRONG ENOUGH TO KEEP THE WINDS UP. CLOUDS WILL BE FAR AND FEW BETWEEN EXECPT NEAR THE MOUNTAINS. WINDS TOMORROW WILL BE A LITTLE STRONGER THAN TODAY AS THE GRADIENT TIGHTENS UP A BIT. 15 SILVER CITY UU 58/ 85/ 55/ 82 0-01 TRUTH OR CONSEQUENCES UU 66/ 91/ 63/ 88 0000 ALAMOGORDO UU 66/ 93/ 63/" 90 0000 CLOUDCROFT UU 49/ 72/ 46/ 69 0-01 LORDSBURG UU 62/ 95/ 59/ 92 0000 DEMING UU 62/ 93/ 59/ 90 0000 LAS CRUCES UU 63/ 92/ 60/ 89 0000 EL PASO UU 68/ 95/ 65/ 92 0000
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.